Alert archive / Ohio / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 132, NWS Cleveland, OH

July 29, 2000Lucas County, Ottawa County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jul 29, 2000, 1:37 PM EDT for Lucas County, Ottawa County, Ohio. It was in force for 38 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 29, 2000, 1:37 PM EDT (17:37 UTC)
Expired
Jul 29, 2000, 2:15 PM EDT
In force
38 min
Issued by
NWS Cleveland, OH
Area
Whole counties

Counties Lucas County, OH, Ottawa County, OH

The radar

The Cleveland radar (KCLE), 114 km from the middle of the area, began a volume at 17:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 29, 1:45 PM EDTThunderstorm WindToledo, OHThunderstorm winds downed several large trees and over two dozen large limbs on the west side of Toledo.
Jul 29, 2:00 PM EDTHail 1Williston, OH

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 5.6 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2000-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 362 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2000-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
362 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
519 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 291738
SVRCLE
OHC095-123-291815-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
137 PM EDT SAT JUL 29 2000

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LUCAS COUNTY IN OHIO...
  OTTAWA COUNTY IN OHIO...

* UNTIL 215 PM EDT

* AT 137 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 3 MILES NORTH OF GENOA...OR ABOUT 13 MILES
  SOUTHEAST OF TOLEDO...MOVING NORTH AT 10 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...  
  CLAY CENTER
  CURTICE
  GENOA

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 9:45 AM EDT, 3 hours 52 minutes earlier.

Area forecast discussion, Jul 29, 9:45 AM EDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
945 AM EDT SAT JUL 29 2000

SUBTLE CHANGES FROM YDAY TO TDA.  FIRST...THERE IS (BUFKIT FCST) NO
PRONOUNCED DRY SLOT IN THE MID LVLS AS WAS THE CASE YDAY.  ALSO WHLE
THERE IS NO CAP...THERE IS MUCH LESS CAPE FCST ACRS CWA TDA VS YDAY.
BUFKIT ALSO SHOWS THE MBE VECTOR ROUGHLY 10 KTS OR BETTER VS 1 TO 3
KTS YDAY.  SO TO SUM IT UP WOULD XPC PLENTY OF CONVECTION TDA BUT
WITH LESS INTENSITY...LESS LIGHTNING...AND HEAVY RAIN BUT MORE
MOVEMENT THAN YDAY.  ZONES LOOK FINE SO XPC NO MAJOR CHGS FOR AFTN
PKG.

TK

.CLE...NONE

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 12:43 PM EDTFlash Flood WarningCLELucas2 hr
Jul 29, 1:56 PM EDTFlash Flood WarningCLEOttawa2 hr
Jul 29, 2:13 PM EDTSevere Thunderstorm WarningCLEOttawa47 min
Jul 29, 3:08 PM EDTFlash Flood WarningCLEErie, Sandusky112 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.